Get your Health question answered in 3 easy steps

162 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

On omeprazole for gastritis. Not getting cured. Tested negative for H.pylori. Proper treatment?

DOCTOR OF THE MONTH - Sep 2012
Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Question
Hello,
I've been told I have gastritis and have been taking omeprazole for a week. I'm still experiencing symptoms. I tested negative for H.Pylori but I'm wondering if it could possibly be another parasite? If this is the case, what would be the treatment. I should say that my symptoms are mild, although prolonged-nausea, belching, bloating, and abdominal pain, plus fatigue and chills after eating.
I haven't thrown up at all or had lower digestive issues of any kind.
Any advice you have is much appreciated.
Thank you,
XXXXXXX
Mon, 31 Dec 2012 in Digestion and Bowels
 
 
Answered by Dr. Das Arindam 1 hour later
Hello,
Thank you for posting a query.

Firstly, H pylori is not a parasite. It is a bacteria.

The gastritis you are suffering from is due to increased acid secretion in stomach. In this condition, except H pylori, no other bacterial infection is found to be a causative agent. Other factors like fasting, alcohol ingestion, fast foods, all are causative agents.

In this condition, you can follow some instructions –
1.     Avoid alcohol, fast foods.
2.     Avoid fasting.
3.     Continue the omeprazole as it is prescribed. If there is no response with this drug , you can consult with your treating doctor for changing the drug in more potent drug like lansoprazole or esomeprazole.

Lastly, it is not due to any other parasite or bacteria. Continue the drug as it is prescribed.

Hope this information suffices. Let me know, if you have any more question.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist